Tuesday 30 June 2015Back in sinus rhythm after a fall off my bike that required amiodarone and DC version - and my singing improved!I thought it might be of interest to add to my experience following the procedure of Cardioversion for Atrial Fibrillation which Dr Forbat carried out on me in May ‘08.I cycle regularly and generally feel well without abnormal breathlessness when I exert myself. Although never a great singer I enjoyed singing in Church and joining in on other occasions and now I am unable to do this. Since starting the drugs, Flecainide, Perindopril and Bisoprolol in 2008, I have found it difficult to hold my breath, which is a necessary part of singing. This is not a side effect listed under either of the drugs. However it is a small price to pay for keeping so well.When cycling one day in August 2014 I had an incident with a small child and dog, which caused me to fall from my bicycle. Unfortunately this affected me quite dramatically and I fainted when I tried to stand up. That evening my Atrial Fibrillation returned and I made an appointment to see Dr Forbat on 1/9/14.He prescribed the drug Amiodorone, continue with Bisoprolol and Perindopril and stop Flecainide, in the hope that the heart rate would return to normal chemically. I did this and returned to see him on 17/10/14 when Cardioversion was prescribed as the fibrillation had not corrected itself with the Amiodorone. On 24/10/14 I had the procedure, which was successful. I developed a slight tremor in my hands but Dr Forbat explained that this is often a side effect of Amiodorone. By the way, over this period without the Flecainide my singing voice returned, if a bit rusty round the edges!On 14/5/15 I saw Dr Forbat again and all was well and Amiodorone was stopped and Flecainide restarted. During the changeover period I experienced the occasional heart flutter and the dosage of Flecainide was upped from 100 to 150mgs bd and I’m pleased to say that within about four days the flutters ceased.You may be interested to know that since restarting Flecainide the singing voice has gone again – I guess that Flecainide is the culprit! “
Thursday 16 January 2014A tale for those who doubt the value of telemedicine - "Heart2Heart" praise!I am writing to thank you on behalf of my father in law and indeed my whole family. We were fortunate enough to engage your services and it was nothing short of life saving that, just over a week after his examination and despite being 300 miles away, you were able to pick up what his hospital doctors and our National Health GP had not and with your rather cleaver monitoring system alerted all to a change in circumstances. The dehydration you picked up and the fact you spoke to his GP meant it was simple to have him taken to our local hospital to be put on a drip in no time without all the usual fuss saving him a huge amount of distress and probably prolonging his life.Following a consultation at home and for a two week cost totaling less than the cost of one day in a private hospital we had seven day a week 24 hour a day monitoring with one to one communication at any time providing a security and comfort only obtainable by 24 hr hour personal attention from your own private consultant . A scenario which in this case rescued a potential critical situation and transformed it to a controlled safe treatment by the NHS.Once again thank you for providing a fantastic service.